Mother recently diagnosed


#1

Hi, everyone.  

My 86 year old mother has recently been diagnosed with Parkinson's, though I think it has been there for some time.  Back in 2013, her GP said he thought she might have Parkinson's because her face was stiff, but he didn't follow it up because there were other health concerns at the time (weight loss and heart problems).

At Christmas this year we noticed the tremor, and various memory issues.

She saw a neurologist in February and was diagnosed and put on Co-Careldopa, but she now seems to be having quite a few hallucinations, and reported vivid dreams.

I'm quite concerned as I live 50 miles away and the only son.  Does anyone know how quickly one can organise a carer - she seems particularly vague in the morning, and confused about what medications to take.  I've asked her surgery repeatedly to organise a dossette box, but they have done absolutely nothing about it.

Any suggestions?


#2

Hi Iain. 7051,

I'm no expert, but phone your Mum's local Parkinson's nurse. They are usually pretty good also contact the Parkinson help line on this Forum.

Nag your local Social Services as well.

I don't know much about Co-Caroldopa but hallucinations for an 85 year old is not good

Best wishes,

Jules77

 

 

 

 


#3

Thanks, Jules77 - am now exploring the possibility of a private carer - if she is prepared to agree to it!  She can well afford to have someone in, and it seems to take ages for the normal system to respond - had a visit from the Parkinson's nurse who was going to arrange for a visitor to come and assess needs, but that was a week ago!

 

I've read that a common side affect of Parkinson's meds is hallucinations - or it may be a form of dementia associated with the condition.  She was given an MRI scan in February to ascertain if there was any other kind of dementia, but again, we have not heard back.


#4

Hi again Iain 7051,
I understand visual perception is a well documented symptom of dementia and one could assume that relatively small doses of the levodopa plus agonist, range of drugs may cause  those perceptions to be hallucinations
Wish you well and hope the private route can help.
Good luck.
Jules77


#5

Thanks